MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON PRIVATE LABEL); NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON PRIVATE LABEL); NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 102-N18105S3
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the safety hinge was not functioning properly, resulting in a needle stick incident.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: supply chain procurement specialist.G4: pma/510(k): n/a.The details of the actual condition were unable to be determined as it was not available for evaluation.Retention samples were visually inspected and found to be free of any damage or irregularities on the sheath and collar.Sheath activation, sheath deactivation, and component fit tests were performed on the samples, and all passed.There are no nonconformities in the assembled needle lot supplied during production.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Prior to proceeding to the next process, the hub, cannula, and collar are pressed into the protector wherein a photoelectric sensor detects if the height of the protector is correct.Our safety needle features a hinged safety sheath attached to the needle hub.The safety sheath contains two locking mechanisms, the sheath tooth-cannula, and sheath wings collar which are simultaneously activated when manually pressed over the needle immediately after use and just before disposal to minimize the possibility of sharps injury.The collar and sheath undergo an initial product inspection check (ipic) before mass production, during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the collar and sheath are in good condition.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities on the sheath and collar that may cause issues during sheath activation.The assembly status of the safety needle, including sheath collar fitting and any damaged parts that may impact product function, is being confirmed.The critical locking part of the sg3 product is checked for defects such as short shot, sheath collar fitting, and over or under insertion of the collar into the hub.We have functional tests conducted to confirm that our products are free of defects that would lead to difficulty or failure of device activation.We perform safety sheath activation during sg assembly inspection and outgoing inspection of finished products.During the component fit test, we also check that the sheath lugs are securely attached to the collar ear.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.The product's instructions for use (ifu) provides detailed instructions for using the sg3 safety needle device, including warnings to prevent needle sticks.The collar and sheath are manufactured in-house with validated tpc molding machines.There were no nonconformance reports issued for the supplied molded part lots.From the previous two fiscal years to the present, we received a total of two (2) complaints for safety issues affecting 18g sg3 needles.The cause of these complaints was not identified as being related to our product or the manufacturing process.Based on the investigation, we cannot identify the cause of the problem.Limited information was provided related to the complaint.A review of the product's lot history file revealed no related issues that would cause the needle to bend during sheath activation.We have routine inspections to check the condition of the products.The components that are critical to the product's safety activation are checked to ensure that no defects occur that could result in sheath activation issues.We recommend following the instructions for use (ifu) for proper use of the sg3 needle, which includes caution, precautions, and warnings to avoid needlesticks.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Additional Manufacturer Narrative
This report is submitted as follow-up no.1 to correct the information in field d4 (primary unique device identifier) and to update the state listed in section g1 (contact office and manufacturing site for the device).

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON PRIVATE LABEL)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21768671
Report Number3003902955-2025-00012
Device Sequence Number12914388
Product Code FMI
UDI-Device Identifier10612479246291
UDI-Public(01)10612479246291(17)290430(10)240531D
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102-N18105S3
Device Catalogue NumberN/A
Device Lot Number240531D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown